Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 14, 2007, 3:58 PM EDT for Mercer County, West Virginia. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2007, 3:58 PM EDT (19:58 UTC)
- Expired
- Jun 14, 2007, 5:15 PM EDT
- In force
- 77 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Mercer County, WV
The radar
The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:49 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 141958
SVRRNK
WVC055-142115-
/O.NEW.KRNK.SV.W.0124.070614T1958Z-070614T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
358 PM EDT THU JUN 14 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 515 PM EDT
* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OAKVALE...OR ABOUT 8 MILES EAST OF PRINCETON...AND MOVING SOUTHEAST
AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
OAKVALE...
WILLOWTON...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3760 8113 3735 8135 3725 8122 3734 8086
3746 8090
$$
WERT3 follow-up statements
000
WWUS51 KRNK 142021
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT THU JUN 14 2007
WVC055-142115-
/O.CON.KRNK.SV.W.0124.000000T0000Z-070614T2115Z/
MERCER WV-
421 PM EDT THU JUN 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR MERCER COUNTY...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ELGOOD...OR ABOUT NEAR PETERSTOWN...MOVING EAST AT 10
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLOWTON.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3760 8113 3735 8135 3725 8122 3734 8086
3746 8090
$$
RCS000
WWUS51 KRNK 142042
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 PM EDT THU JUN 14 2007
WVC055-142115-
/O.CON.KRNK.SV.W.0124.000000T0000Z-070614T2115Z/
MERCER WV-
442 PM EDT THU JUN 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR MERCER COUNTY...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ELGOOD...OR ABOUT 6 MILES NORTHWEST OF PETERSTOWN. THIS
STORM WAS NEARLY STATIONARY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLOWTON AND OAKVALE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3760 8113 3735 8135 3725 8122 3734 8086
3746 8090
$$
RCS000
WWUS51 KRNK 142110
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
510 PM EDT THU JUN 14 2007
WVC055-142118-
/O.EXP.KRNK.SV.W.0124.000000T0000Z-070614T2115Z/
MERCER WV-
510 PM EDT THU JUN 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR MERCER COUNTY EXPIRES AT 515
PM EDT...
STORMS HAVE WEAKENED OVER THE COUNTY...THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE. HOWEVER...SCATTERED THUNDERSTORMS WITH
LOCALLY HEAVY RAIN...DANGEROUS LIGHTNING...SMALL HAIL...AND WIND
GUSTS TO 40 MPH ARE STILL POSSIBLE IN THE SOUTHERN PART OF THE
COUNTY THROUGH 600 PM.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3760 8113 3735 8135 3725 8122 3734 8086
3746 8090
$$
RCSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:35 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 14, 3:35 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 335 PM EDT THU JUN 14 2007 .SYNOPSIS... HIGH PRESSURE OVER NEW ENGLAND WILL BUILD DOWN THE EAST COAST WHILE A STRONG UPPER AIR DISTURBANCE MOVES INTO THE SOUTHERN APPALACHIANS TONIGHT. A WARM RIDGE WILL BUILD INTO THE REGION THIS WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... SHARP TEMPERATURE GRADIENT RUNNING NORTH/SOUTH DOWN THE CENTER OF THE CWA THIS AFTERNOON WITH COOLER...MORE STABLE AIRMASS WITH THICK COVER OF LOW CLOUDS AND PATCHY DRZL OVER THE EASTERN HALF. IN THE UNSTABLE AIR IN THE WEST TSTMS WERE INTENSIFYING AS A STRONG SHORTWAVE WAS DROPPING DOWN THROUGH WEST VIRGINIA. THE THREAT OF SEVERE WEATHER WILL DIMINISH SLOWLY THROUGH THE EVENING AS WE LOSE HEATING AND MOST PCPN WILL DROP SOUTH OF THE CWA WITH THE SHORTWAVE AFTER MIDNIGHT. IN THE EAST...EAST/SOUTHEAST SFC FLOW WILL CONTINUE THE DRIZZLE IN SOME AREAS...ESP ON THE EASTERN SLOPES. CONDITIONS WILL BE SIMILAR ON FRIDAY...HOWEVER SHORTWAVE ENERGY WILL BE A BIT DIMINISHED AND FURTHER SOUTH SO TSTMS NOT LIKELY TO BE AS INTENSE. && .SHORT TERM /FRIDAY NIGHT AND SATURDAY/... INCREASED CLOUD COVER AND KEPT LIGHT POPS IN THE SOUTHWEST ON FRIDAY NIGHT. ADDED SLIGHT CHC TO THE SOUTHEAST ON SATURDAY WITH SHORTWAVE ROTATING ACROSS REGION. THIS MATCHES UP NICELY WITH RAH AND AKQ. PLAYED TEMPERATURES CLOSE TO THE MAV MOS. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... BY SUNDAY...BUILDING HIGH PRESSURE SURFACE AND ALOFT LEADS TO HOT AND DRY WEATHER. LEANED TOWARDS WARMER ECMWF H85 TEMPS EARLY NEXT WEEK...WITH BETTER TRACK RECORD COMPARED TO OP GFS. EXPECTING MID 90S TO RETURN TO THE PIEDMONT AHEAD OF A WEAK FRONT TUESDAY NEXT WEEK. KEPT POPS ON TUESDAY IN THE WEST...AS THE BOUNDARY WILL PROB STALL TO THE WEST. TIMING OF FRONTAL BOUNDARY ACROSS REGION VARIES GREATLY DEPENDING ON THE MODEL CHOSEN. OUTLIER SEEMS TO BE THE GFS WHICH BRINGS THE COLD FRONT THROUGH TUESDAY NIGHT INTO WEDNESDAY. REST OF MEDIUM RANGE MODELS ARE SLOWER...SUMMERLIKE...WITH THE BOUNDARY STILL TO OUR NORTH ON THURSDAY. FOLLOWED HPCGUIDE FOR TIMING OF FRONT. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... ANOTHER SHORTWAVE HEADING SOUTH INTO THE AREA BY THIS EVENING WILL BRING A RETURN OF SHRA/TSRA TO FAR WESTERN PARTS OF THE AREA. GREATEST CONCENTRATION CURRENTLY LOOKS LIKE IT WILL BE NEAR THE LWB AND BLF AIRPORTS. THURSDAY EVENING A BETTER E/SE TRAJECTORY OF THE BOUNDARY LAYER WINDS AND RESIDUAL MOISTURE SHOULD ALLOW FOR MVFR CIGS AND VSBYS TO FORM ACROSS A GREATER EXPANSE OF THE AREA...ESPECIALLY THOSE LOCATIONS WHICH RECEIVE RAIN TODAY. LIGHT EAST/SOUTHEASTERLY FLOW WILL CONTINUE INTO SATURDAY IN THE EAST SO THE CHANCE OF OFF AND ON MVFR CIGS AND VSBYS WILL BE HIGHER THAN CLIMATOLOGY THROUGH THE PERIOD. CHANCE OF LATE DAY CONVECTION WILL MAINLY BE IN THE FAR WEST ON THE EDGE OF THE DECAYING MARITIME AIRMASS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ NEAR TERM...JJ/JS SHORT TERM...KK LONG TERM...JJ/KK AVIATION...JS
Hazardous weather outlook, Jun 14, 2:32 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 232 PM EDT THU JUN 14 2007 VAZ007-009>011-WVZ042>045-151845- TAZEWELL-SMYTH-BLAND-GILES-MERCER-SUMMERS-MONROE-GREENBRIER- 232 PM EDT THU JUN 14 2007 ...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE A THREAT FROM ANY THUNDERSTORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ014-017>020-022>024-032>035-043>047-058-059- 151845- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-MONTGOMERY-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 232 PM EDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ012-013-015-016-151845- ASHE-ALLEGHANY NC-WATAUGA-WYTHE-PULASKI-GRAYSON-CARROLL- 232 PM EDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. AN ISOLATED STORM OR TWO COULD PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 14, 12:41 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1241 PM EDT THU JUN 14 2007 NCZ001-002-018-VAZ007-009>012-015-WVZ042>045-141900- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- GRAYSON-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE... INDEPENDENCE...BLUEFIELD...HINTON...UNION...LEWISBURG 1241 PM EDT THU JUN 14 2007 SHOWERS AND THUNDERSTORMS WILL DEVELOP AS THE AFTERNOON PROGRESSES OVER THE MOUNTAINS OF NORTHWEST NORTH CAROLINA NORTHWARD THROUGH EXTREME SOUTHWESTERN AND WEST CENTRAL VIRGINIA INTO ALL OF SOUTHEASTERN WEST VIRGINIA. SOME OF THE STRONGER STORMS MAY REACH SEVERE LEVELS...AND BE ACCOMPANIED BY LARGE HAIL AND STRONG DAMAGING WINDS IN ADDITION TO TORRENTIAL RAINFALL AND FREQUENT DANGEROUS LIGHTNING. WERT
Special weather statement, Jun 14, 2:31 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 231 PM EDT THU JUN 14 2007 WVZ045-141930- GREENBRIER WV- 231 PM EDT THU JUN 14 2007 AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF NEOLA...OR ABOUT 13 MILES SOUTHEAST OF LEONARD...STATIONARY. EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM. STONEFIELD
Special weather statement, Jun 14, 2:34 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 234 PM EDT THU JUN 14 2007 VAZ007-010-141930- BLAND VA-TAZEWELL VA- 234 PM EDT THU JUN 14 2007 AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF BLUEFIELD...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...CLEAR FORK AT 250 PM EDT...BURKES GARDEN AT 310 PM EDT...HICKSVILLE AT 315 PM EDT... SUITER...BASTIAN AT 325 PM EDT...CERES AT 330 PM EDT... EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM. STONEFIELD
Local storm report, Jun 14, 3:18 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
318 PM EDT THU JUN 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL QUINWOOD 38.06N 80.70W
06/14/2007 E0.88 INCH GREENBRIER WV PUBLIC
&&
TWLocal storm report, Jun 14, 3:31 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT THU JUN 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL RUPERT 37.95N 80.68W
06/14/2007 E0.75 INCH GREENBRIER WV PUBLIC
&&
TWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:46 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier | 78 min |
| Jun 14, 3:35 PM EDT | Severe Thunderstorm Warning | RNK | Summers | 85 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.